Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Bleeding at puncture spot after donating blood, feeling weak, headache. Why do I feel this way?

I donated blood today (1130 a.m.) and right when i was finishing, the technician was moving the needle around to keep the blood flowing. I began to bleed heavily from the needle spot. The tech said she pulled a clot. It took a while to get the bleeding stopped and then I felt ill and like I was going to pass out. My hands also felt extremely numb and cramped into a funny position. After tilting my chair back, having a fan blow on me, and some fluids, I felt normal once again. However, I still feel extremely week, a bit queazy, and have a severe headache . I am trying to drink lots of water and have been unable to do anything but rest since I came home. My question is, why do I feel this way and when will I feel better. I have donated blood several times and this has never happened.
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  364
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Ophthalmologist 's  Response
I reviewed your history.
Numbness, dizziness, weakness and headache following blood donation are because of sudden decrease in the volume of blood. Just take rest with lot of fluids and water and energy drinks. You will be fine no need to worry.
Thank you
Answered: Sun, 1 Dec 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor